| Catalog Number |
5959360 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
09/15/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh composite ip (device #2).Additional emdrs were submitted to represent the bard mesh (bard flat mesh) (device #1), bard/davol ventalight st (device #3) and bard mesh (bard flat mesh) (device #4).Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh), bard/davol sepramesh composite ip and bard/davol ventralight st on (b)(6) 2013 and/or (b)(6) 2014 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is also alleged that the patient sustained unspecified injuries on (b)(6) 2014.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ attorney also alleges that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2013) is considered to be a best estimate.This supplemental emdr represents the bard/davol sepramesh ip (device #2).Additional supplemental emdrs were submitted to represent the bard/davol ventralight st w/ echo(device #1), bard/davol ventralight st mesh (device #3) and bard mesh (bard flat mesh) (device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh), bard/davol sepramesh composite ip and bard/davol ventralight st on (b)(6) 2013 and/or (b)(6) 2014 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is also alleged that the patient sustained unspecified injuries on (b)(6) 2014.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ attorney also alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 ¿ patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with implant of ventralight st using echo ps (device #1).Per operative notes, ¿midline hernia defects were identified and ventralight st using echo ps (device #1) mesh was placed covering the hernia in the abdominal wall tacked and sutured in place.¿ (b)(6) 2014 - patient was diagnosed with recurrent ventral incisional hernia with retained intra-abdominal foreign object and symptomatic incarcerated umbilical hernia thereby underwent open repair with removal of ventralight st using echo ps (device #1) and implant of two sepramesh ip (device #2 and #3).Per operative notes, ¿ fascial defect in the upper abdomen with sac was identified and dissected.The previously placed mesh (device #1) was seen adhesed to omentum and torn loose from the superior aspect and floating freely within hernia defect.The mesh (device #1) was excised.To the fascial defect, a sepramesh ip (device #2) was trimmed , placed and secured circumferentially with sutures.In umbilicus, the incarcerated umbilical hernia with sac was noted and incised.A piece of sepramesh ip (device #2) was placed and sutured.¿ (b)(6) 2014 - patient was diagnosed with recurrent ventral incisional hernia and abdominal pain thereby underwent laparoscopic repair with implant of ventralight st mesh (device #3).Per operative notes, ¿ hernia sac was identified and dissected circumferentially.Adhesions in omentum in right lateral abdomen was reduced.The hernia defect was placed with ventralight st mesh (device #3) was secured into underlay and sutured.¿ (b)(6) 2018 - patient was diagnosed with multiple recurrent ventral incisional hernia thereby underwent open repair with implant of bard flat mesh (device #4).Per operative notes, ¿ the hernia defect was noted in anterior abdominal wall fascia and base of the defect.The defect was incised.To the superior margin of the defect, the previously placed ventralight st mesh (device #3) was identified.The fascial defect was closed with sutures and bard flat mesh (device #4) was secured into underlay position and sutured.¿.